Flagyl for yeast anyone?

Discussion in 'Fibromyalgia Main Forum' started by lenasvn, Dec 16, 2006.

  1. lenasvn

    lenasvn New Member

    Did anyone take Flagyl or similar for yeast? How did the Flagyl make you feel? It feels to me like my brain is a total mess and terribly zombie-ish.

    Maybe it will pass, I only took a 24 hour dose yet. I hope I won't have to endure this for the remaining 10 days,,, that would mean Christmas too. I really want to beat this yeast though.

    I hear that yeast often become chronic in FM and CFS people, and it may accually be a cause of the illness itself in some. I assume it's the same as with chronic viruses.





  2. Bunchy

    Bunchy New Member

    Google e-medicine from Web MD and read the article on Candidiasis - it discusses the yeast issue in detail and all the meds you can take and their effects.

    Good luck

    Love Bunchy xx
  3. rushword

    rushword New Member

    I had numerous infections this past year, bacterial and fungal. I have been treated with Flagyl when I had bacterial vaginosis. I think flagyl is to treat bacteria, not yeast. I have had repeated infections with yeast, bacterial vaginosis, and some other type of bacteria. They give me Dulfican for yeast, or terazol cream for yeast. One dr had me put lactobillus acidopholis pills up my vagina and gave me a perscription nystatin cream to rub on the outer perimeters of the vag as well. The acidopholis and nystatin actually got rid of the yeast. They have given me clindamycin vag cream for a bacteria called enterococcus that they id'd with a vaginal culture.
    I am now taking probotics and have been doing pretty well till this week when I started taking a antibotic and now the yeast is back. Took Diflucan the other day. Will see if that gets rid of it.
    Flagyl gave me diahrea. But I didn't notice any other side effects from it.
    Don't know if this info helps, but I'm starting to feel like a expert on vaginal infections.
  4. Slayadragon

    Slayadragon New Member

    Flagyl is an antibiotic, and so it would make yeast worse. I would assume you're taking it for something else.

    I took it once, early on in my illness, for a parasite called blastocystis hominis. It made me quite sick and I didn't finish it. A couple of years later, a smarter doctor got rid of the parasite without any problems with a drug called Yodoxin. I don't think I felt any better after the parasite was gone, but there were so many things wrong with me then that you never know.

    Anyway, I didn't like that drug. It's often used for bacterial vaginal infections, but I've always gotten the insertion kind (called Metrogel). It has the same drug in it, but it's more localized.
  5. balletdancer74

    balletdancer74 New Member

    Hi There,

    As the others have said, Flayyl is an antibiotic/anti-infective, so it's the antithesis of a probiotic. In fact, it's for parasites or other bacterial infections, so yes, it would make your yeast (candida) worse.

    I had a parasite a year ago thinking the symptoms of major diarrhea, vomiting and nausea were yet another magnification of the M.E., FM, etc., but it turned out to be a parasite. I figured it out on my own. Dairy products make parasites worse.

    I'm not a doctor, but I would suggest you stop the Flagyl and get onto a good probiotic. I didn't like the side effects of Flagyl, but it was the only med that got rid of the awful parasite...

    Hope you find something that helps and works...also, eating Kefir yogurt is helpful...

    Best,
    LB32 (Leeza)
  6. lenasvn

    lenasvn New Member

    Now, I wonder if the nurse that called me said it was yeast when it was accually bacterial? It seems odd that the OB would prescribe the wrong thing, she is experienced.

    I will have to double check on Moday what it was prescribed for.

    Thanks again!
  7. foxglove9922

    foxglove9922 New Member

    I've had multiple courses of Flagyl over the past 5 years since becoming ill with CFS. Seems I get frequent bacterial vaginosis now, something I never had prior to CFS.

    I seem to do better now with Metrogel (vaginal gel of Flagyl) and the Flagyl clears up my constant diarehea.

    Flagyl is NOT used to treat yeast. Perhaps you should check with your GYN again for a better diagnosis.

    Best wishes,

    Foxglove
  8. lenasvn

    lenasvn New Member

    I suspect it is bacterial vaginosis, but will double check. I might not have listened properly, I was in a sweet flare and couldn't pay attention to much of anything,,,LOL!

    All this is just another sign that our bodies are malfunctioning in multiple ways, wouldn't you say? I never had problems like this before either.

    HUGS, all!